MAUDE Adverse Event Report: CONVATEC INC L3C3950 - FLEXI-SEAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CONVATEC INC L3C3950 - FLEXI-SEAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 421630
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Shock (2072); Tissue Breakdown (2681)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A medwatch form was received ((b)(4)).It was reported that a male patient with history of severe alcohol abuse disorder, liver cirrhosis, history of mallory wise tears was admitted with severe upper gi bleed requiring blood transfusion and intervention to stop bleeding.The patient was having what was reported as "profuse persistent liquid stools" so fecal management system placed.The device was in place for ten days when "large amount of bright red blood" was noted in the device.Per the report it was initially thought to be from upper gastrointestinal bleed.On day 11, a colonoscopy was performed and the findings were "circular ulceration likely from fecal management system bulb found to be source of bleeding, cauterized and biopsied area".However, overnight the patient became "unresponsive with bright red blood and clots from rectum".Per the reported, the patient "coded and return of spontaneous circulation was achieved, but patient remained unstable".The patient received "massive transfusion and second surgery with epi injection and clips x3-tried and unsuccessful".The patient was then "taken for rectal artery embolization".The patient was made comfort measures and expired on day 12.The patient's official cause of death "circulatory shock".It was reported that the healthcare providers had "difficulty controlling the bleeding thought to be related to patient's underlying condition".It is unknown if a rectal exam was done prior to placement of the device or how much fluid was instilled to the device retention balloon.No photographs depicting the reported complaint issue were received.
 
Additional Manufacturer Narrative
Device 1 of 1.Affiliation: (b)(6) medical center.Location: (b)(6).No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Based on the available information, this event is deemed to be a reportable serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).Manufacturing site: (b)(4).

Brand Name
L3C3950 - FLEXI-SEAL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key13287533
Report Number1049092-2022-00003
Device Sequence Number14589447
Product Code KNT
UDI-Device Identifier00768455143016
UDI-Public00768455143016
Combination Product (Y/N)N
Initial Reporter StateMD
PMA/510(K) Number
K162906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number421630
Device Catalogue Number421630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2021
Initial Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age45
Patient SexMale
Patient Weight34 KG
Patient RaceWhite